Reformulation of the Nash social welfare function for a continuum of individuals

Mamoru Kaneko*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

This paper provides a new formulation of the Nash social welfare function for a continuum of individuals. The new formulation removes redundant assumptions of Kaneko's original formulation and in particular shows that the continuity axiom on social orderings is unnecessary. The derivation of the Nash social welfare function is also much directer and shorter than Kaneko's original derivation.

Original languageEnglish
Pages (from-to)33-43
Number of pages11
JournalSocial Choice and Welfare
Volume1
Issue number1
DOIs
Publication statusPublished - 1984 May
Externally publishedYes

ASJC Scopus subject areas

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Fingerprint

Dive into the research topics of 'Reformulation of the Nash social welfare function for a continuum of individuals'. Together they form a unique fingerprint.

Cite this